Open Access
Translator Disclaimer
February 2006 High-resolution asymptotics for the angular bispectrum of spherical random fields
Domenico Marinucci
Ann. Statist. 34(1): 1-41 (February 2006). DOI: 10.1214/009053605000000903

Abstract

In this paper we study the asymptotic behavior of the angular bispectrum of spherical random fields. Here, the asymptotic theory is developed in the framework of fixed-radius fields, which are observed with increasing resolution as the sample size grows. The results we present are then exploited in a set of procedures aimed at testing non-Gaussianity; for these statistics, we are able to show convergence to functionals of standard Brownian motion under the null hypothesis. Analytic results are also presented on the behavior of the tests in the presence of a broad class of non-Gaussian alternatives. The issue of testing for non-Gaussianity on spherical random fields has recently gained enormous empirical importance, especially in connection with the statistical analysis of cosmic microwave background radiation.

Citation

Download Citation

Domenico Marinucci. "High-resolution asymptotics for the angular bispectrum of spherical random fields." Ann. Statist. 34 (1) 1 - 41, February 2006. https://doi.org/10.1214/009053605000000903

Information

Published: February 2006
First available in Project Euclid: 2 May 2006

zbMATH: 1104.60020
MathSciNet: MR2275233
Digital Object Identifier: 10.1214/009053605000000903

Subjects:
Primary: 60G60
Secondary: 60F17 , 62M15 , 85A40

Keywords: bispectrum , Cosmic Microwave Background radiation , Gaussianity , Spherical random fields

Rights: Copyright © 2006 Institute of Mathematical Statistics

JOURNAL ARTICLE
41 PAGES


SHARE
Vol.34 • No. 1 • February 2006
Back to Top